What are signs of drug problems in students?

| Nov 30, 2020 | Drug Charges |

Embarking on a course of study at a Minnesota college can be an exciting time for you. Still, like many new experiences in your young adult life, you want to be cautious about exposing yourself to dangerous substances that can imperil your college career and invite legal problems that could cost you in fines and possibly land you in jail. 

Even if you avoid the legal consequences of drug abuse, you may still manifest health issues that can impact your quality of life. Timely describes some signs that a student may have issues with drugs. 

Emotional and mental problems

Drugs can do a lot to change the moods and emotions of people. Your friends may feel like you are a different person after you consume drugs. Your personality may change and you may do things that you would not do otherwise. Your mood may swing from positive to negative and back again. Drugs can also make you feel irritated or depressed. 

Withdrawing from life

Drugs can take up an ever increasing place in your life. You may feel that you cannot be open with your friends or family because you carry the secret of being a drug user. If you know someone who abuses drugs, you may find that person is withdrawing from you and spending more time alone. 

Poor academic performance

The impact of drugs on your emotional and mental state as well as your behavior can adversely affect how well you do in your studies. You may fail to concentrate on studying and performing assignments. Drug use can also cause you to lose interest in your classes and other associated activities. If drugs cause you to sleep more often, you might miss classes because you are still asleep in bed. 

Preexisting mental illness

Sometimes students have a mental illness before they take drugs. If you suffer from a mental disorder, you may need medication to control the symptoms. However, sometimes students become hooked on prescription drugs. They may also ingest drugs and alcohol that interact poorly with existing medication and inflame the symptoms caused by the disorder.